Alert archive / North Dakota / Ice Storm Warnings in 2007

Ice Storm Warning 1, NWS Bismarck, ND

March 30, 20074 counties in North Dakota

NWS Bismarck, ND issued this ice storm warning at Mar 30, 2007, 7:36 AM CDT for 4 counties in North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 7:36 AM CDT (12:36 UTC)
Expired
Mar 30, 2007, 10:58 AM CDT
In force
3 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 16 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this ice storm warning went out at Mar 30, 3:08 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 3:08 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
308 AM CDT FRI MAR 30 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM WILL FOCUS ON
MIXED WINTRY PRECIPITATION MAINLY THIS MORNING OVER MUCH OF THE
FORECAST AREA. OVERALL HAVE SIDED CLOSER TO THE GLOBAL MODEL
SOLUTIONS...ALTHOUGH NOT MUCH DIFFERENCE SEEN IN THE FIRST 24 HOURS
OF THE FORECAST PERIOD BETWEEN ANY ONE SOLUTION.

CURRENTLY...LARGE IMPULSE OF ENERGY FROM THE UPPER LEVEL LOW OVER
THE FOUR CORNERS REGION CONTINUES TO ADVECT NORTHWARD TOWARDS THE
THE NORTHERN PLAINS. IN ASSOCIATION WITH THIS ENERGY A LARGE AREA OF
PRECIPITATION IS MOVING NORTH THROUGH NEBRASKA AND SOUTH
DAKOTA...AND SHOULD BE OVER THE SOUTHWEST AND SOUTH CENTRAL COUNTIES
WITHIN THE NEXT 2-4 HOURS. THUS FAR MOST PRECIP REPORTS HAVE BEEN
ALL RAIN ACROSS THE WARM SECTOR TO OUR SOUTHEAST...WHILE A MIX IS
BEING OBSERVED TO OUR SOUTHWEST OVER WESTERN SOUTH DAKOTA. AHEAD OF
THE MAIN PUSH OF PRECIP...-FZRA HAS BEEN OBSERVED OVER HEI THE PAST
SEVERAL HOURS. THIS IS PRIMARILY DUE TO DRY AIR ALOFT PREVENTING
SEEDING OF THE SUPERCOOLED WATER IN THE LOWER LEVELS...BUT SHOULD
SATURATE AND TURN TO ALL SNOW LATER THIS MORNING. THIS SCENARIO
WILL REPEAT ITSELF OVER OTHER PORTIONS OF WESTERN AND CENTRAL ND
OVER THE NEXT 3-6 HOURS OR SO BEFORE THE MAIN PRECIP PUSH MOVES
IN. DIK AT 3AM CST HAS ALSO JUST REPORTED -FZRA.

THE MID LEVEL ENERGY IMPULSE WILL CONTINUE TO PUSH NORTH THIS
MORNING...ENCOMPASSING MOST OF THE FORECAST AREA IN PRECIPITATION
BETWEEN 12 AND 18Z. PRECIPITATION TYPE IS VERY TRICKY...BUT SEE NO
REASON TO DEVIATE MUCH FROM THE PREVIOUS FORECAST THINKING. LATEST
HPC SNOWFALL GUIDANCE HAS BEEN GREATLY DIMINISHED FROM EARLIER
YESTERDAY...ONLY PAINTING AT MOST 4 INCHES ACROSS THE SOUTHWEST AND
WEST CENTRAL NOW. PRECIP TYPE SHOULD REMAIN ALL SNOW HERE...WITH
PERHAPS A FEW HOURS EARLY THIS MORNING AS SOME LIGHT FREEZING RAIN.
WITH THAT SAID...LATEST RADAR LOOP SHOWING MODERATE RETURNS NW OF
PIERRE...MOVING STRAIGHT TOWARDS THE WARNED COUNTIES IN SOUTHWEST
ND. THUS THINK IT WOULD BE PREMATURE TO DOWNGRADE NOW AS STILL SEE
POTENTIAL FOR 6 INCHES...SO WILL LEAVE THE WARNING BE AND LET THE
MORNING CREW REEVALUATE. WILL ALSO LET THE WINTER WEATHER
ADVISORY RIDE ELSEWHERE WITH THERMAL PROFILES CONTINUING TO
SUGGEST FREEZING PRECIP POTENTIAL.

THE PRECIPITATION WILL END SOUTH TO NORTH THIS AFTERNOON AND EVENING
AS THE MID LEVEL DYNAMICS PUSH INTO CANADA AND THE SURFACE TROUGH
MOVES EAST. NEXT IMPULSE OF ENERGY PUSHES NORTH DURING THE DAY
SATURDAY AND OVERNIGHT INTO EARLY SUNDAY. THE EASTERN THIRD OF THE
FORECAST AREA WILL SEE THE BEST CHANCE OF RAIN AND SNOW...AND THIS
IS HANDLED WILL IN THE PREVIOUS FORECAST SO ONLY SOME MINOR TWEAKS
HERE. LEFT SLIGHT CHANCE POPS IN SUNDAY DAYTIME AS MID LEVEL
POSITIVE VORTICITY ADVECTS THROUGH THE REGION. SUNDAY NIGHT WILL SEE
PRECIP CHANCES WEST AS THE NEXT BIG SYSTEM APPROACHES THE NORTHERN
PLAINS.

OVERALL TEMPERATURES WILL BE COOL TODAY MAINLY IN THE LOW TO MID 30S
DUE TO CLOUD COVER AND PRECIPITATION...THEN WARMING THROUGH THE
WEEKEND WITH NEAR TO SLIGHTLY ABOVE SEASONAL BY SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT...
MONDAY LOOKS TO BE AN ACTIVE WEATHER DAY AS A LONG ADVERTISED UPPER
TROUGH SWEEPS THROUGH THE NORTHERN PLAINS. THE GFS AND ECMWF ARE IN
AGREEMENT HERE SO I UPPED POPS A BIT. TEMPERATURE PROFILES FAVOR
SNOW WITH THIS SYSTEM. TUESDAY WILL BE A RECOVERY DAY AS THE
AFOREMENTIONED SYSTEM EXITS TO THE EAST.

BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE LONG RANGE AS THE
POLAR JET REMAINS SOUTH OF THE STATE. A COLD ARCTIC IS PROGGED TO BE
OVER THE PLAINS STATES FRIDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON
FOR NDZ017>023-025-034>037-042-045>048-050-051.

WINTER STORM WARNING UNTIL 3 PM MDT THIS AFTERNOON FOR
NDZ031>033-040-041-043-044.

WINTER WEATHER ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
NDZ002>005-010>013.

FLOOD WATCH THROUGH THIS EVENING FOR NDZ023-025-036-037-047-048-
050-051.

&&

NH/RSL
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT FRI MAR 30 2007

NDZ002>005-010>013-017>022-034-035-042-045-046-311000-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT-
SIOUX-EMMONS-
500 AM CDT FRI MAR 30 2007 /400 AM MDT FRI MAR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL SPREAD A MIX OF RAIN...SNOW AND SLEET OR
FREEZING RAIN OVER CENTRAL NORTH DAKOTA TODAY. TRAVEL WILL BECOME
HAZARDOUS AS ROADWAYS BECOME SLIPPERY. USE EXTRA CAUTION IF YOU
PLAN TO TRAVEL TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND
SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM
SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON
SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-047-048-050-051-311000-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
500 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM OVER THE CENTRAL AND NORTHERN PLAINS WILL CONTINUE
TO DEVELOP OVER THE CENTRAL PART OF THE COUNTRY THROUGH SATURDAY
BEFORE MOVING NORTH OF THE GREAT LAKES SATURDAY NIGHT. THIS STORM
WILL BRING RAIN WITH HEAVY RAIN POSSIBLE. A FLOOD WATCH REMAINS
IN EFFECT THROUGH TODAY. IN ADDITION TO THE RAIN...FREEZING RAIN
AND SLEET MAY FORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY
NIGHT...BRINGING ANOTHER CHANCE OF RAIN AND SNOW TO SOUTHEAST
NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040-041-043-044-311000-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
400 AM MDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL BRING HEAVY SNOW AND BLOWING SNOW TO THE
REGION TONIGHT. A MIX OF SLEET AND FREEZING RAIN ARE POSSIBLE AT
TIMES. TRAVEL WILL BECOME HAZARDOUS AS ROADWAYS BECOME SLIPPERY.
USE EXTRA CAUTION IF YOU PLAN TO TRAVEL TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND
SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM
SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON
SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-311000-
DIVIDE-WILLIAMS-
500 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL SPREAD A MIX OF RAIN...SNOW AND SLEET OR
FREEZING RAIN OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. MUCH OF
THE PRECIPITATION WILL FALL AWAY FROM NORTHWEST NORTH
DAKOTA...ALTHOUGH SOME ROADWAY HAZARDS MAY DEVELOP DUE TO THE
WEATHER THIS MORNING ACROSS THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND
SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM
SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON
SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Ice Storm Warnings in North Dakota, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.